Hi I've had bursitis/osteoarthritis for a number of years in my spine and now my hips.
In March I had a cortisone injection in both hips which was like a sigh of relief to me...I couldn't believe how good I felt..but only for a few weeks and then it wore off...I am to get more shots in Sept.
My question to everyone that has had these shots is
Do you feel your symptoms were WORSE after the good effects wore off?
I sure feel I am worse...but is that due to a natural progression or something to do with the cortisone in my system??
I've had cortisone shots in all different spots in my body, plus I've taken them orally for different reasons. When I took them orally and stopped taking them, I've felt as though I was having "withdrawal" symptoms so to speak, and I was in really really bad shape. My joints hurt really bad, I could barely sleep, and I was extremely uncomfortable. They say you should not have more than three cortisone injections in one year, otherwise you risk deterioration of your tissues. I would be careful and use extreme caution.
I have spinal issues, degenerative facet disease and arthritis, degenerative disc disease, a mild case of scoliosis along with shoulder problems and arthritis in my shoulder now. I also have sciatica and nerve damage in my lower back so my left foot is numb. I hope this helps you.
Great timeing for this question, I get them once a month for two months then I'm off for two months then on for two then off for two and so on and so on. Occasionally I take Medrol orally for when I find myself really swollen. Anyway yesturday afternoon I got ,my normal shot left side lower back right next to spine, I walked out of office to my car and drove to pharmacy, went to get out of my car and BAM I fell to the ground like a ton of bricks!!! I thought my leg might have fallen asleep while driving so I hopped to front door of pharmacy and went to stand up straight and BAM!! right down I go again.
I called my doctor and he told me to go to ER I didn't want to so I said, Look it doesn't hurt so can't I just give it some time and maybe it will be fine and he said that no it might be a blod clot and that would be bad, So I went to Er and got an MRI and they found major inflamation but really no reason for the Parylization (sp) I got crutches but when I try to put any weight on my left leg the knee tries to bend the wrong way! Sorry this is so long I just wanted to put it out there that there are dangers to everything and just to be careful and know the pro's and con's of all the meds you are on.
Slowly my leg is getting better and I think by tomorrow I will be my usual dorky self.
Anyone else had this happen?
As for Opus88 I think you are right on the money, I feel so good right after the shot ( usually lol) and then it only lasts a couple days ( getting less and less) and then I feel worse then i DID BEFORE opps, the shot. Does the feeling really good outweigh the feeling of feeling really bad? really really vs really************hmmmmmm.Good Question, one I don't have the answer to. Sorry.
wow that sounds really scary to me...I sure hope everything has righted itself by now.
Is this a gp that is doing these injections for you? I hope it is a specialist trained in these injections...sounds like alot to me, like dusty said you should only have 3-4 of these a year...and from what I've read abt these injections it could be possible that a nerve was touched or damaged?...best of luck with finding some answers.
Ineresting to see that you have also experience an increase in pain after the brief relief....I know I sure have, my hips have been inflamed for along time and cause me pain,...but they are most certainly WORSE since the injection!.....
Has anyone else out there had similar experience??
I sure don't want to continue with more shots if I can get enough proof that there is a connection.
I've been diagnosed with osteoarthitis about a year ago. The doctor told me there's nothing much they can do, they suggested I take tylynol arthritis as often as I need them. I have this on my spine,knees and ankles.I also have p.v.d. That doctor tells me to walk often, but when I do, I get lots of pain in my legs.My neck almost always hurts. It's like dam if you do and dam if you don't
ya ur so right not so easy to walk when u hurt like H***L
Can u take NSAID's....they are hard on you're stomach but too much tylenol is very hard on you're liver...so be careful.
You can take cortisone shots 3x a yr. if those give u any relief.
I had my second shots last week so will see how long these last, so far the pain is much better in my hips.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.